# SDR 9714556718

- Difficulty date: July 28, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N618US
- Make and model: Boeing 747251B
- Aircraft serial: 21122
- Engine: Pwa JT9D7F
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Oil Filter
- Condition: Dirty
- Location: Nr 3 Engine
- Stage of operation: CR
- Nature of condition: J
- Precautionary procedure: E

## Discrepancy

WHILE IN CRUISE, THE NR 3 ENGINE OIL FILTER BYPASS LIGHT BEGAN TO FLICKER, AFTER 2-3 MINUTES THE LIGHT WAS STEADY AND REMAINED STEADY WHEN POWER WAS REDUCED TO IDLE. THE ENGINE WAS SHUT DOWN AND LANDED AT DESTINATION WITHOUT INCIDENT.  MAINTENANCE FOUND THE MAIN OIL FILTER CONTAMINATED WITH SMALL CARBON PARTICLES.  THE FILTER WAS REPLACED AND FOLLOW-UP ENGINE RUN WAS NORMAL.  EXACT PART CAUSING PROBLEM TO BE DETERMINED.
